Drugs Channel
Topics & Medications
Quicklinks
Related Channels

Mevacor and Liver Problems

The link between liver problems and Mevacor is not completely clear. However, it is known that an increase in liver enzymes occurs in up to 1.9 percent of people taking this drug. Other liver problems that may develop while taking Mevacor include hepatitis, jaundice, and cirrhosis. Your healthcare provider will measure your liver enzyme levels prior to your treatment beginning and several months after you start to help monitor your progress.

Mevacor and Liver Problems: An Overview

As with any medication, side effects can occur while taking Mevacor® (lovastatin), including problems with the liver. For people taking Mevacor, liver problems can include:
 
  • An increase in liver enzymes
  • Hepatitis (an inflammation of the liver that can cause tiredness or a general feeling of illness)
  • Jaundice (yellowing of the skin or eyes that can occur from liver damage)
  • Fatty change in the liver
  • Cirrhosis
  • Hepatoma (a type of liver cancer).
     
Increases in liver enzymes occur in up to 1.9 percent of people taking Mevacor. This problem is related to the Mevacor dosage, with lower dosages being less likely to cause increased liver enzymes. The prescribing information for this medication lists the other liver problems (hepatitis, jaundice, fatty liver changes, cirrhosis, and hepatoma) among possible side effects of medications similar to Mevacor, but states that such side effects have not necessarily been reported with Mevacor.
 
10 Foods That Lower Cholesterol

Mevacor Medication

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.